By Topic

A Reactance Theorem for Antennas

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Levis, C.A. ; Antenna Lab., Dept. of Elec. Eng., Ohio State Univ., Columbus, Ohio

A rigorous expression for the frequency derivative of the input reactance or susceptance of an arbitrary antenna is derived by integration of Maxwell's equations. This expression is shown to depend on the polarization properties of the far field of the antenna and on a quantity which may be interpreted as the electromagnetic energy stored in its near field. The theorem gives a precise theoretical foundation to an intuitive analysis, based on network theorems, which has been used with some success to predict the bandwidth properties of antennas.

Published in:

Proceedings of the IRE  (Volume:45 ,  Issue: 8 )